Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra side effects
Oct 14, 2011

I took Kivexa with Viramune since 2007 until a few weeks ago, with good response to the treatment.But Viramune is no longer available, so my dr had to change my therapy.I took Kivexa and Kaletra for 2 days but I had really bad side effects, nausea,dizzines, bad taste in my mouth and vomiting.So I couldn't take them anymore.Kaletra pills I took them twice a day, 2 in the morning and 2 in the evening.What should I do next considerating that I can't take Kaletra? Thank you very much for your time!

Response from Dr. Henry

Treatment options depends on your entire clinical history, resistance (HIV viral resistance to drugs) and HIV treatment history, and which drugs are available to you. If you have no history of evidence of drug resistance (ie to NNRTI class that nevirapine belongs to) then efavirenz or rilpivirine (or even etravirine) might be an option depending on availability. Ritonavir boosted atazanavir or darunavir is often better tolerated than Kaletra if decision is made to stay with a protease inhibitor based regimen. Again, if no drug resistance the integrase inhibitor raltegravir might be an option to take with Kivexa or Truvada. KH



Previous
Interactions of Zolpidem w/ Ritonavir
Next
kaletra & truvada side-effect.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement